# SDR CA091021012

- Difficulty date: October 15, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Make and model: Dhav DHC8106
- Aircraft time: 33,657 hours
- Engine: Pwa PW121
- Propeller: Hamstd 14SF7
- System (JASC): 2897 · Fuel System Wiring
- Part: Wire Harness
- Condition: Chafed
- Location: Aux Fuel Pump
- Part time: 34,044 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: A, B
- Precautionary procedure: H

## Discrepancy

(CAN) DURING TROUBLESHOOTING CONCERNING A FAULTY LT AUX PUMP INDICATION. IT WAS FOUND THAT A WIRING BUNDLE WAS CHAFFED. DURING MAINTENANCE FUNCTION CHECKS OF THE SYSTEM THE WIRE BUNDLE BEGAN TO ARC AND BURN. THIS CAUSED AN IGNITION OF THE VAPORS FROM LPS CONTACT CLEANER USED TO CLEAN THE CANON PLUG ON THE PRESSURE SWITCH.   THE RESULTING FLAME EXTINGUISHED ITSELF WITH NO OUTSIDE INTERVENTION. THE CHAFFED WIRING WAS CONTAMINATED WITH DE-ICE FLUID WHICH COATING ALL EQUIPMENT IN THE AREA AROUND THE REAR SPAR AND DE-ICE FLUID ALSO POOLED IN THE LOWER PORTIONS OF THE PANELS.   AEROSOL CLEANERS WERE USED TO CLEAN THE AREA PRIOR TO THE FUNCTIONAL TEST. ALL POWER REMOVED, THE AREA VENTED AND THE WIRING BUNDLE REPAIRED WITH NO FURTHER COMPLICATIONS. (TC 20091021012)
